Nebraska, 2013

Flood and Hail in Nebraska, June 16 to 17, 2013

June 16 to 17, 2013 · NWS GID · 14 events in 5 counties and zones

Although much of South Central Nebraska observed showers and thunderstorms on this late Sunday afternoon and evening, severe weather in the form of hail, damaging winds and locally heavy rainfall mainly concentrated within a fairly narrow northwest-to-southeast corridor across western portions of the area. More specifically, severe storms primarily targeted western Sherman County, along with…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$315,000
Crop damage
$1.5 million
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Although much of South Central Nebraska observed showers and thunderstorms on this late Sunday afternoon and evening, severe weather in the form of hail, damaging winds and locally heavy rainfall mainly concentrated within a fairly narrow northwest-to-southeast corridor across western portions of the area. More specifically, severe storms primarily targeted western Sherman County, along with locations roughly 10-15 miles either side of a line extending from near Eddyville-Elm Creek-Franklin. Some of the most noteworthy storm reports included quarter to golf ball size hail in or near Litchfield, a semi-truck blown over on Interstate 80 between Lexington and Overton by estimated 70 MPH winds, quarter to golf ball size hail in northern Phelps County, and estimated 60 MPH winds accompanied by penny size hail southeast of Upland. Although rainfall amounts across most affected areas averaged 1-2 inches at most, parts of Franklin and far western Webster counties received more widespread 2+ inch totals. This resulted in minor flooding along the Thompson Creek near Riverton through the night, with several roads still blocked well into the following day.

Initially, severe storms flared up just west and northwest of South Central Nebraska during the mid-afternoon hours. The first severe storm to enter the local 24-county area was a fairly small, slow-moving supercell that affected mainly the southwestern quadrant of Sherman County between 430-600 pm CDT, dropping large hail in the Litchfield area. As this initial storm was ongoing, a conglomeration of strong to severe multicell storms developed over, or moved into portions of eastern Dawson, western Buffalo and Phelps counties. Mainly between 630-830 pm CDT, several of these storms morphed into a small, forward-propagating mesoscale convective system (MCS) that primarily tracked through Harlan, Franklin and Kearney counties. Meanwhile, farther northwest, a trailing storm briefly took on supercell characteristics in eastern Dawson County and was responsible for blowing the semi-truck over on I-80. By 830 pm CDT, the most intense storms had pushed southward into Kansas, leaving behind lingering, non-severe convection over much of South Central Nebraska through around 11 pm CDT. On the synoptic scale aloft, this event occurred in seasonable quasi-zonal flow containing embedded, low-amplitude shortwave troughs, with Nebraska located slightly south of the strongest upper level flow aligned from the Dakotas to the Great Lakes. At the surface, the primary feature at mid-afternoon was a quasi-stationary front extending from southwest Nebraska to south central Kansas, with South Central Nebraska positioned just northeast of this boundary in a low-level easterly flow regime. Mid-late afternoon mesoscale severe weather parameters over western portions of the local area featured mixed layer CAPE of 1500-2000 J/kg in the presence of 0-6 kilometer deep layer wind shear of 35-45 knots.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 16, 1:44 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 16, 1:44 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
244 PM CDT SUN JUN 16 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 242 PM CDT SUN JUN 16 2013

UPPER LEVEL ZONAL FLOW REMAINS IN PLACE ACROSS THE REGION THIS
AFTERNOON...WITH WEAK DISTURBANCES CONTINUING TO BRING
PRECIPITATION  CHANCES. SEEING ACTIVITY ALREADY GOING TO THE
NORTH OF THE CWA WITH THE NEXT ONE OF THESE DISTURBANCE...AS WELL
AS OFF TO THE WEST OVER COLORADO. WILL BE KEEPING AN EYE ON BOTH
AREAS THROUGH THE AFTERNOON/EVENING HOURS. AT THE SURFACE...THE
CWA CONTINUES TO SEE GENERALLY EAST/SOUTHEASTERLY WINDS...WITH LOW
PRESSURE SET UP OVER THE ROCKIES/HIGH PLAINS...AND HIGH PRESSURE
EXTENDING ACROSS NORTH CENTRAL AND ERN NEB. SEEING A FEW DIFFERENT
BOUNDARIES ACROSS THE REGION...SOME LEFT FROM OUTFLOW FROM EARLIER
STORMS...WHILE ANOTHER IS SEPARATING DEWPOINTS IN THE LOWER/MID
60S ACROSS OUR CWA AND LOWER/MID 50S JUST OUTSIDE THE WRN FRINGE
OF THE CWA. THANKS TO THIS MOISTURE AXIS NOSING INTO THE
CWA...SEEING MUCAPE VALUES OF 2000 J/KG DEVELOP THIS
AFTERNOON...AND DEEP LAYER SHEAR VALUES ARE SUFFICIENT FOR SVR WX.
EXPECTING ONGOING ACTIVITY OFF TO THE NORTH TO TRANSITION INTO A
MCS AS IT SLIDES SOUTH...AND LOOKS TO PRIMARILY AFFECT THE WRN
HALF OF THE CWA...AND A WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING
ACROSS THE SC NEB PORTION OF THAT AREA. WILL SEE HOW THE ACTIVITY
TO THE NORTH EVOLVES...AND BETWEEN THAT AND THE THUNDERSTORMS OVER
COLORADO SLIDING EAST...EXPANSION OF THE WATCH FURTHER SOUTH MAY
EVENTUALLY BE NEEDED.

ONCE THIS ACTIVITY SLIDES SOUTH OF THE CWA LATER THIS
EVENING...HAVE  DRY CONDITIONS GOING IN THE FORECAST THROUGH THE
OVERNIGHT HOURS. WINDS ARE EXPECTED TO CONTINUE TO BE
E/SERLY...BUT WILL BE AFFECTED BY ANY CONVECTIVE ACTIVITY/OUTFLOW
BOUNDARIES. AS WE GET INTO TOMORROW...CURRENTLY HAVE THE FORECAST
DRY WELL INTO THE AFTERNOON HOURS...BUT THUNDERSTORM CHANCES DO
RETURN. AM CONCERNED ABOUT YET ANOTHER UPPER LEVEL DISTURBANCE
PUSHING OUT OF THE ROCKIES ALLOWING FOR THE DEVELOPMENT OF MORE
THUNDERSTORMS...AIDED BY LOWER LEVEL UPSLOPE FLOW. COULD SEE SOME
OF THAT ACTIVITY DRIFT EAST EVENTUALLY...BUT WILL ALSO HAVE TO
KEEP AN EYE ON THUNDERSTORMS WHICH MAY DEVELOP ALONG A SFC FRONTAL
BOUNDARY THAT MAY BE DRAPED W-E ACROSS THE CWA. WILL AGAIN HAVE
THE CONCERN FOR A FEW THUNDERSTORMS TO BE ON THE STRONG/SEVERE
SIDE.

NO SIGNIFICANT CHANGES WERE MADE TO TEMPERATURES...WITH OVERNIGHT
LOWS TONIGHT IN THE 60S AND HIGHS TOMORROW IN THE 80S.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 242 PM CDT SUN JUN 16 2013

GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN ALL
SUGGEST A MID TO UPPER LEVEL LONGWAVE RIDGE WILL BE NOTED OVER THE
ROCKY MOUNTAIN RANGE TO START THE LONG TERM FORECAST PERIOD.
NORTHWESTERLY MID TO UPPER LEVEL FLOW WILL LIKELY BE REALIZED OVER
THE CENTRAL PLAINS TO START THE LONG TERM FORECAST PERIOD AS
WELL...BUT DURING THE DAY TUESDAY AND INTO WEDNESDAY THIS RIDGE IS
EXPECTED TO MOVE EAST ACROSS THE PLAINS...THUS PROVIDING
SOUTHWESTERLY MID TO UPPER LEVEL FLOW THURSDAY ONWARD. PERIODIC
MID LEVEL PERTURBATIONS ARE EXPECTED TO MOVE OVER THE CENTRAL
PLAINS WITHIN THE MEAN MID LEVEL FLOW DURING THE LONG TERM
FORECAST PERIOD...THUS PRESENTING PERIODS OF INCREASED OMEGA AND
CHANCES FOR PRECIPITATION ACROSS OUR AREA. UNFORTUNATELY...DETAILS
REGARDING THE TIMING AND POSITION OF SUCH SUBTLE FEATURES SO FAR
OUT IN THE FORECAST REMAIN MURKY. QPF FIELDS FROM VARIOUS MODELS
PRESENT VARYING SOLUTIONS THUS PROVIDING A SOMEWHAT DIFFICULT
FORECAST WITH RESPECT TO POPS. FOR TUESDAY AND WEDNESDAY...WENT
AHEAD WITH A BLEND OF NAM...OPERATIONAL GFS...EC...AND SREF-MEAN
GUIDANCE TO DERIVE QPF GRIDS...AND THEN DERIVED POPS FROM THESE
RESULTANT QPF GRIDS. WHAT MODEST MODEL CONSENSUS THERE IS
CONTINUES TO SUGGEST LOCATIONS ACROSS OUR WEST/SOUTHWESTERN CWA
STAND THE BEST CHANCE AT OBSERVING MEASURABLE PRECIPITATION
TUESDAY AND WEDNESDAY. THIS SEEMS REASONABLE SEEING AS HOW
FORECAST PROXIMITY SOUNDINGS FROM ACROSS OUR WEST/SOUTHWESTERN
CWA...PER THE NAM...OPERATIONAL GFS...AND EC...SUGGEST STEEP LOW
TO MID LEVEL LAPSE RATES MAY ALLOW FOR THE DEVELOPMENT OF ISOLATED
TO PERHAPS SCATTERED THUNDERSTORM ACTIVITY ACROSS OVER THE HIGHER
TERRAIN OF OUR WEST/SOUTHWESTERN CWA BOTH TUESDAY AFTERNOON AND
WEDNESDAY AFTERNOON. HARD TO TELL JUST HOW MUCH CONVECTION WILL
SUSTAIN ITSELF INTO THE OVERNIGHT HOURS EACH NIGHT...OR LINGER
INTO THE MORNING HOURS THE FOLLOWING DAYS. SO WHILE MUCH OF OUR
CWA CURRENTLY HAS AT LEAST 20% POPS FORECAST TUESDAY AND
WEDNESDAY...THERE ARE HIGHER POPS...GENERALLY 30-40%...COVERING
OUR WEST/SOUTHWEST DURING THE AFTERNOON AND EVENING HOURS ON BOTH
TUESDAY AND WEDNESDAY. WITH THE AFOREMENTIONED MID LEVEL
PERTURBATIONS MOVING OVERHEAD THURSDAY ONWARD...ALLBLEND RESPONDED
BY PROVIDING 20-40% POPS TO PORTIONS OF THE AREA MOST EVERY DAY.
TIMING AND POSITION DETAILS WITH RESPECT TO ANY OF THE MID LEVEL
PERTURBATIONS MID TO LATE NEXT WEEK WILL LIKELY NOT BECOME ANY
MORE CLEAR FOR ANOTHER DAY OR TWO AND AS A RESULT...THE
PROBABILITY OF SUCCESSFULLY IMPROVING THE FORECAST AS PROVIDED BY
ALLBLEND IS LOW. GIVEN THIS LOW PROBABILITY...OPTED TO LEAVE THE
ALLBLEND POPS UNCHANGED FOR THE MOST PART.

THE NAM...OPERATIONAL GFS...AND EC ALL SUGGEST DEEP LAYER MUCAPE
VALUES OF 1500-3000J/KG WILL ACCOMPANY DEEP LAYER BULK SHEAR
VALUES  OF ~30KTS TUESDAY AFTERNOON AND EVENING. INCREASING LOW
LEVEL MOISTURE MAY ALLOW DEEP LAYER MUCAPE VALUES TO EXCEED
3000J/KG ACROSS PORTIONS OF OUR CWA WEDNESDAY AFTERNOON AND
EVENING...PRIMARILY ACROSS OUR WEST/SOUTHWEST...WITH DEEP LAYER
BULK SHEAR INCREASING INTO THE 40-45KT RANGE. GIVEN ALL
THIS...WILL GO AHEAD WITH SEVERE WEATHER WORDING IN THE HWO FOR
TUESDAY AND WEDNESDAY. BEYOND WEDNESDAY...DETAILS REGARDING SEVERE
WEATHER TIMING AND POSITION REMAIN BLURRY AND AS A RESULT...WILL
CONTINUE THE GENERAL THUNDERSTORM MENTION IN THE HWO FOR THE TIME
BEING.

LITTLE CHANGE IN THE LOW LEVEL AIRMASS SHOULD PRESENT SIMILAR
TEMPERATURES TUESDAY AND WEDNESDAY...WITH AFTERNOON HIGH
TEMPERATURE GENERALLY IN THE 80S CURRENTLY FORECAST. LOW LEVEL
SOUTHERLY FLOW AND RESULTANT LOW LEVEL WARM AIR ADVECTION
BEGINNING WEDNESDAY HOWEVER...SHOULD PROMOTE A WARMING TREND TO
FINISH OUT THE FORECAST PERIOD...WITH AFTERNOON HIGH TEMPERATURES
IN THE UPPER 80S AND 90S EXPECTED FOR THE MOST LOCATIONS BY LATE
IN THE WEEK. OVERNIGHT TEMPERATURES IN THE 60S ARE FORECAST FOR
MOST LOCATIONS THROUGH WEDNESDAY NIGHT...WITH LOWS CREEPING INTO
THE 70S FOR SOME LOCATIONS BY LATE WEEK.

&&

.AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1241 PM CDT SUN JUN 16 2013

VFR CONDITIONS CURRENTLY GOING THROUGH THIS TAF PERIOD...WITH
PRIMARY CONCERN LYING WITH THUNDERSTORM CHANCES LATER TODAY/THIS
EVENING AS ACTIVITY MOVES IN FROM THE WEST. WILL CONTINUE WITH THE
VCTS MENTION UNTIL THINGS GET GOING AND CAN GET A BETTER IDEA
WITH TIMING. WINDS WILL REMAIN GENERALLY EAST/SOUTHEASTERLY INTO
THIS EVENING AS THE TERMINAL SITS BETWEEN LOW PRESSURE OVER THE
HIGH PLAINS AND HIGH PRESSURE OVER CNTRL/ERN NEB. WINDS ARE
EXPECTED TO BE FAIRLY LIGHT/VARIABLE OVERNIGHT...WITH A MORE
NORTHEASTERLY COMPONENT DEVELOPING TOWARD THE END OF THE TAF
PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...ADO
LONG TERM...BRYANT
AVIATION...ADO
Hazardous weather outlook, Jun 16, 1:49 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
249 PM CDT SUN JUN 16 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
249 PM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THESE
STORMS MAY BECOME SEVERE...WITH GOLF BALL SIZE HAIL...THUNDERSTORM
WIND GUSTS OF 60 TO 70 MPH...AND LOCALLY HEAVY RAINFALL BEING THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON INTO MONDAY
NIGHT...AND AGAIN TUESDAY AND WEDNESDAY. THERE WILL BE THE
POTENTIAL FOR SOME THUNDERSTORMS TO BE SEVERE...WITH QUARTER SIZE
HAIL AND THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE
PRIMARY SEVERE WEATHER THREATS.

PERIODIC CHANCES FOR THUNDERSTORMS ALSO EXIST IN THE FORECAST FOR
VARIOUS PORTIONS OF THE OUTLOOK AREA THURSDAY THROUGH THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO/BRYANT

In the hours before

Special weather statement, Jun 16, 3:30 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
430 PM CDT SUN JUN 16 2013

NEZ046-162215-
SHERMAN NE-
430 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERMAN COUNTY UNTIL 515
PM CDT...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MASON CITY...OR 31 MILES SOUTHWEST OF ORD...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOUP CITY...
  SHERMAN RESERVOIR DAM...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4128 9884 4120 9898 4115 9920 4134 9921
      4139 9921 4139 9892
TIME...MOT...LOC 2130Z 244DEG 23KT 4125 9927

GUERRERO/BRYANT

The radar

The Grand Island radar (KUEX), 116 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

11 hail, 2 thunderstorm wind, 1 flood. Local standard time, as filed.

Hail, Sherman

When
June 16, 4:21 PM CST
Where
Sherman County, 3 mi N of Litchfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.213, -99.150

Nickel to quarter sized hail was reported.

Hail, Sherman

When
June 16, 4:30 PM CST
Where
Sherman County, 0.69 mi S of Litchfield
Measured
1 in hail
Reported by
Public
Coordinates
41.160, -99.150

This report was from a social media post and the time was estimated from radar data. The quarter sized hail occurred in Litchfield.

Hail, Sherman

When
June 16, 4:33 PM CST
Where
Sherman County, 0.69 mi S of Litchfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.160, -99.150

Quarter sized fail was reported in Litchfield.

Hail, Sherman

When
June 16, 4:36 PM CST
Where
Sherman County, Litchfield
Measured
1.75 in hail
Property damage
$15,000
Crop damage
$250,000
Reported by
Fire Department/Rescue
Coordinates
41.170, -99.150

Golf ball sized hail fell one mile north of Litchfield.

Hail, Phelps

When
June 16, 5:20 PM CST
Where
Phelps County, 12.45 mi N of Holdrege
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.630, -99.380

Quarter sized hail occurred 6 miles south of Elm Creek. Wind gusted to 50 mph with heavy rain also occurring.

Hail, Phelps

When
June 16, 5:25 PM CST
Where
Phelps County, 7.62 mi N of Holdrege
Measured
1.75 in hail
Property damage
$25,000
Crop damage
$250,000
Reported by
Emergency Manager
Coordinates
40.560, -99.380

The time is estimated from radar data. The report was relayed from trained spotters.

Hail, Phelps

When
June 16, 5:45 PM CST
Where
Phelps County, 8.7 mi NNW of Funk
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.590, -99.300

Hail, Kearney

When
June 16, 5:52 PM CST
Where
Kearney County, 0.53 mi W of Axtell
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.480, -99.130

Wind gusts of 50 mph and heavy rain also occurred.

Thunderstorm Wind, Dawson

When
June 16, 6:03 PM CST
Where
Dawson County, 5.84 mi WSW of Overton
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.703, -99.635

A semi-tractor trailer was blown over at mile marker 243 on Interstate 80 west of Overton, roughly halfway between the Lexington and Overton exits.

Hail, Dawson

When
June 16, 6:03 PM CST to 6:10 PM CST
Where
Dawson County, Overton
Measured
1.75 in hail
Property damage
$250,000
Reported by
Law Enforcement
Coordinates
40.730, -99.530

Golf ball size hail fell in Overton.

Hail, Dawson

When
June 16, 6:15 PM CST
Where
Dawson County, 3.92 mi ENE of Overton
Measured
0.88 in hail
Reported by
Public
Coordinates
40.750, -99.460

Dime to nickel sized hail was reported. This report was courtesy of a Nebraska Rainfall Assessment and Information Network Observer.

Hail, Phelps

When
June 16, 6:25 PM CST
Where
Phelps County, 9.69 mi N of Holdrege
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.590, -99.380

The combination of nickel sized hail and 50 mph wind gusts caused crop damage.

Thunderstorm Wind, Franklin

When
June 16, 6:45 PM CST
Where
Franklin County, 6 mi SE of Upland
Measured
52 kt (60 mph) estimated gust
Crop damage
$1.0 million
Reported by
Trained Spotter
Coordinates
40.259, -98.820

Hail the size of pennies was also observed.

Flood, Franklin

When
June 16, 7:00 PM CST to June 17, 10:00 AM CST
Where
Franklin County, 2.14 mi NNE of Riverton to 2.81 mi N of Riverton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.130, -98.760

Heavy rain overflowed Thompson Creek during the night and resulted in several rural road blockages well into the morning hours, including near 41 1/2 and J Roads.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457169, 457172, 457173, 457176, 457178, 458001, 458002, 457844, 458009, 462471, 458004, 457845, 458271, 457167.